MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404162
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an inflatable penile prosthesis (ipp) reservoir placement in the pre-vesical space, the heart rate of the patient became unstable.The procedure was stopped and the reservoir removed.The patient was stabilized but the surgical team did not want to continue with the intervention until the patient gets a cardio assessment.The patient was stable and well following the procedure.It was unknown if the patient would proceed with a revision at a later date.
 
Additional Manufacturer Narrative
Investigation summary: the device was returned and thoroughly analyzed.The reservoir performed within specification and no leaks were found.Product analysis was unable to confirm the reported event.Based upon the information available, an unstable heart rate is not specifically related to the device and is a general surgical risk potentially related to anesthesia or irritation of the peritoneum during dissection.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: the device was returned and thoroughly analyzed.Visual inspection of the reservoir did not identify any leaks in the component.Upon functional testing, it was discovered that the component performed within specification.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of adverse event related to patient condition was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11588243
Report Number2183959-2021-01165
Device Sequence Number4781495
Product Code FHW
UDI-Device Identifier00878953003245
UDI-Public00878953003245
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model Number72404162
Device Catalogue Number72404162
Device Lot Number1000325182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR